Alert archive / South Carolina / Special Weather Statements in 2013

Special Weather Statement, NWS Charleston, SC

June 26, 2013Allendale County, South Carolina

NWS Charleston, SC issued this special weather statement at Jun 26, 2013, 4:21 PM EDT for Allendale County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2013, 4:21 PM EDT (20:21 UTC)
Expired
Jun 26, 2013, 4:45 PM EDT
In force
24 min
Issued by
NWS Charleston, SC

County Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 64 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 929 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
929 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WWUS82 KCHS 262021
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT WED JUN 26 2013

SCZ040-262045-
ALLENDALE-
421 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 445 PM EDT...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MILLETT...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MILLETT...AVERILL...AVERILL...MARTIN...BALDOCK...APPLETON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3316 8154 3314 8146 3311 8136 3311 8130
      3300 8137 3306 8157 3310 8161
TIME...MOT...LOC 2021Z 284DEG 11KT 3311 8155

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 26, 3:43 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 26, 3:43 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT WED JUN 26 2013

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL PREVAIL THIS WEEK...WHILE A WEAK
TROUGH OF LOW PRESSURE LINGERS INLAND. A COLD FRONT WILL APPROACH
AND POSSIBLY STALL NEAR THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
PWAT VALUES BETWEEN 1.5 AND 2 INCHES REFLECT THE ABUNDANT DEEP
MOISTURE ACROSS THE SOUTHEAST STATES...AS SHORTWAVE ENERGY
CONTINUES TO TRACK INTO THE REGION WITHIN A WEAK UPPER TROUGH.
A SOLID WEST LOW/MID LEVEL FLOW HAS ALLOWED UPSTREAM CONVECTION
TO STEADILY TRACK INTO THE FORECAST AREA...WHILE ALSO PINNING THE
SEABREEZE ALONG THE COAST. ALTHOUGH THERE WILL BE SOME SYNOPTIC
SCALE SUPPORT FROM THE VARIOUS SHORTWAVES...THE WIND PROFILE IS
RATHER UNIMPRESSIVE AND MID LEVEL LAPSE RATES ARE FAIRLY LOW.
ISOLATED STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS STILL
POSSIBLE AND WILL MAINLY BE DEPENDENT ON MESOSCALE BOUNDARY
INTERACTIONS. CURRENT TRENDS SUGGEST THAT EASTWARD PROGRESSING
THUNDERSTORMS COULD INTENSIFY UPON CONTACT WITH THE LINGERING
SEABREEZE. THE MAIN HAZARDS FROM ORGANIZED CONVECTION WILL BE
STRONG WINDS AND PERHAPS BRIEF HAIL PRODUCTION.

LATEST THINKING IS THAT CONVECTION WILL CONTINUE TO TRACK WEST TO
EAST THROUGH THE FORECAST AREA INTO THE EARLY EVENING...BEFORE
SHIFTING OFF THE COAST FOLLOWING ONE OF THE STRONGER SHORTWAVES.
A MORE AMPLIFIED SHORTWAVE TROUGH WILL BE APPROACHING THE WESTERN
BORDER OF THE FORECAST AREA BY DAYBREAK...YET EXPECT RAIN CHANCES
TO REMAIN BELOW 15 PERCENT OVER LAND AREAS FROM LATE EVENING
THROUGH AT LEAST SUNRISE. LOW TEMPERATURES WILL RANGE IN THE LOW
TO MID 70S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
A FAIRLY WET AND ACTIVE PATTERN IS IN STORE FOR THE END OF THE
LATTER HALF OF THE WEEK. AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE
LOW WILL SHIFT EAST TOWARDS THE ATLANTIC COAST ON THURSDAY. AN AXIS
OF MOISTURE WILL SET UP OVER THE FORECAST AREA...WITH PRECIPITABLE
WATER VALUES INCREASING TO AROUND 2 INCHES BY THE AFTERNOON. EXPECT
SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE THROUGH THE
DAY...WITH CHANCES GENERALLY IN THE 40 TO 50 PERCENT RANGE. THERE
WILL BE A POTENTIAL FOR SEVERE STORMS IN THE AFTERNOON AND EVENING
AS A BAND OF VORTICITY CROSSES THROUGH THE AREA AND PROVIDES
ADDITIONAL FORCING. MODEL SOUNDINGS INDICATE SBCAPE UP TO AROUND
3000 J/KG...WITH DCAPE VALUES BETWEEN 600 AND 800 J/KG. DAMAGING
WIND WILL BE THE PRIMARY THREAT. SPC CURRENTLY HAS A SLIGHT RISK
OUTLINED MAINLY WEST OF THE FORECAST AREA...HOWEVER A PORTION OF OUR
INTERIOR COUNTIES ARE INCLUDED.

ON FRIDAY AND SATURDAY...LONGWAVE TROUGH WILL REMAIN SITUATED OVER
THE EASTERN U.S. AT THE SURFACE...HIGH PRESSURE WILL BE CENTERED
OVER THE ATLANTIC...WITH A TROUGH OF LOW PRESSURE INLAND. DEEP
MOISTURE WILL REMAIN IN PLACE OVER THE AREA. THIS IN COMBINATION
WITH CONVERGENCE WITH THE INLAND TROUGH...30 TO 40 PERCENT POPS ARE
STILL WARRANTED. ON SATURDAY...ANOTHER VORT MAX IS FORECAST TO ROUND
THE BASE OF THE UPPER TROUGH...WITH PRECIPITABLE WATER VALUES
INCREASING TO OVER 2 INCHES. THIS WILL RESULT IN ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS...WITH PERIODS OF HEAVY RAIN POSSIBLE.
GIVEN THE ADDED FORCING AND DECENT INSTABILITY FORECAST...CANNOT
RULE OUT SEVERE POTENTIAL.

NUDGED MAX TEMPERATURES DOWN A COUPLE DEGREES ASSUMING MORE COVERAGE
IN PRECIPITATION AND CLOUDINESS...BUT OVERALL TEMPERATURES WILL BE
FAIRLY CLOSE TO NORMAL. HIGHS WILL BE IN THE LOWER 90S AWAY FROM THE
IMMEDIATE COAST...AND LOWS WILL BE IN THE LOWER TO MIDDLE 70S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT INDICATING THE
POTENTIAL FOR UNSETTLED CONDITIONS THROUGH MUCH OF THE LONG TERM
PERIOD. THE SYNOPTIC PATTERN IN THE MID AND UPPER LEVELS OF THE
ATMOSPHERE WILL FEATURE AN UNSEASONABLY DEEP TROUGH OVER THE CENTRAL
UNITED STATES WITH A RIDGE OVER THE WESTERN ATLANTIC ALLOWING FOR
ADVECTION OF DEEP MOISTURE OVER THE REGION. AT THE SURFACE...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A LEE SIDE TROUGH LINGERS
INLAND.

THE FORECAST WILL INDICATE A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY...WITH A SLIGHT CHANCE OR LOW CHANCE OF
SHOWERS AND THUNDERSTORMS AT NIGHT. OVERALL...PARTS OF THE REGION
COULD EXPERIENCE SEVERAL INCHES OF RAINFALL DURING THE COURSE OF THE
LONG TERM PERIOD. NEAR NORMAL TEMPERATURES ARE EXPECTED EACH DAY
WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES AT NIGHT.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
ISOLATED TO SCATTERED CONVECTION PROGRESSING FROM WEST TO EAST AND
INTENSIFYING ALONG THE PINNED SEABREEZE COULD IMPACT THE
TERMINALS THROUGH AT LEAST LATE AFTERNOON/EARLY EVENING. EXPECT
THUNDERSTORM ACTIVITY TO DIMINISH IN COVERAGE AFTER SUNSET WITH
THE LOSS OF DIURNAL HEATING AND INSTABILITY. ALTHOUGH BRIEF
REDUCTIONS IN CEILINGS/VISIBILITIES COULD OCCUR IN
THUNDERSTORMS...VFR CONDITIONS ARE OTHERWISE EXPECTED TO PREVAIL
THROUGH 18Z THURSDAY.

EXTENDED AVIATION...SCATTERED SHOWERS AND TSTMS EXPECTED EACH
AFTERNOON/EVENING WITH BRIEF REDUCTIONS IN VSBY/CIG POSSIBLE.

&&

.MARINE...
TONIGHT...ATLANTIC HIGH PRESSURE WILL PREVAIL...AS A TROUGH OF
LOW PRESSURE LINGERS INLAND. THIS PATTERN WILL MAINTAIN
SOUTH/SOUTHWEST FLOW ACROSS THE WATERS THROUGH THE PERIOD WITH
SPEEDS GENERALLY 15 KT OR LESS.

THURSDAY THROUGH MONDAY...SURFACE HIGH PRESSURE WILL REMAIN
CENTERED EAST OF THE WATERS...WHILE A TROUGH OF LOW PRESSURE
BECOMES SITUATED INLAND. THIS WILL RESULT IN A TIGHTENED PRESSURE
GRADIENT OVER THE COASTAL WATERS. WINDS WILL APPROACH SMALL CRAFT
ADVISORY CRITERIA AT TIMES THROUGH THE WEEKEND...MAINLY IN THE
NEARSHORE SC WATERS FROM SOUTH SANTEE TO EDISTO BEACH...AS WELL AS
IN THE OUTER GA WATERS. SEAS WILL GENERALLY BE 2 TO 4 FEET THROUGH
THE END OF THE WEEK...THEN BUILDING TO 3 TO 5 FT THIS
WEEKEND...HIGHEST IN THE OUTER WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...WMS
SHORT TERM...ECT
LONG TERM...JAQ
AVIATION...WMS/ECT
MARINE...WMS/ECT
Hazardous weather outlook, Jun 26, 4:49 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
449 AM EDT WED JUN 26 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
449 AM EDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR A FEW
THUNDERSTORMS TO BECOME SEVERE THURSDAY INTO THURSDAY NIGHT. THE
PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS. IN ADDITION...ANY THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 3:03 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT WED JUN 26 2013

SCZ044-045-050-052-261930-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
303 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 330 PM EDT...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MCCLELLANVILLE TO
NAVAL WEAPONS STATION CHARLESTON TO OAKLAND...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
NAVAL WEAPONS STATION CHARLESTON...HANAHAN...RIVERFRONT PARK...JAMES
ISLAND COUNTY PARK...SANTEE COASTAL RESERVE...THE CITADEL...MEDICAL
UNIVERSITY OF SOUTH CAROLINA...COOPER RIVER MARINA...MARION SQUARE...
COLUMBUS STREET TERMINAL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3314 7927 3308 7934 3300 7936 3302 7956
      3299 7955 3301 7956 3295 7961 3293 7961
      3297 7955 3290 7958 3275 7984 3278 7990
      3277 7992 3274 7986 3268 7988 3261 8006
      3301 8013 3324 7947
TIME...MOT...LOC 1903Z 271DEG 12KT 3311 7942 3295 7998
          3278 8002
Special weather statement, Jun 26, 3:26 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT WED JUN 26 2013

GAZ114>116-137-138-262015-
EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
326 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY...BRYAN AND LONG COUNTIES THROUGH 415 PM EDT...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DAISY TO NOBLE...
MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...MIDWAY...GROVELAND...NOBLE...BEARDS CREEK...DONALD...
WEFANIE...JONES CREEK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3219 8190 3206 8142 3157 8170 3161 8174
      3160 8175 3161 8175 3161 8177 3165 8180
      3165 8183 3167 8186 3171 8188 3173 8191
      3175 8191 3176 8195 3179 8196 3178 8198
      3182 8202 3181 8203 3183 8206
TIME...MOT...LOC 1926Z 303DEG 19KT 3212 8180 3179 8198
Special weather statement, Jun 26, 3:54 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT WED JUN 26 2013

GAZ087-088-262045-
JENKINS-SCREVEN-
354 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 445 PM EDT...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LAWTON...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LAWTON...PERKINS...SCARBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3292 8205 3293 8195 3295 8185 3293 8179
      3291 8177 3293 8174 3291 8167 3276 8174
      3263 8192 3284 8211
TIME...MOT...LOC 1954Z 294DEG 9KT 3287 8190
Special weather statement, Jun 26, 4:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT WED JUN 26 2013

SCZ050-262030-
CHARLESTON-
406 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 430 PM EDT...

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR OAKLAND...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
OAKLAND...OAKLAND...MAYBANK BRIDGE...MARYVILLE...SOUTH WINDERMERE...
SAINT ANDREWS...STONO...BATTERY POINT...MEDICAL UNIVERSITY OF SOUTH
CAROLINA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3269 7989 3268 7988 3266 7991 3265 8012
      3281 8013 3287 8002 3271 7987
TIME...MOT...LOC 2006Z 273DEG 10KT 3276 8002
Special weather statement, Jun 26, 4:12 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT WED JUN 26 2013

GAZ119-SCZ048-051-262100-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-
412 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...CHATHAM AND
BEAUFORT COUNTIES THROUGH 500 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GOLDEN ISLES...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GOLDEN ISLES...WILMINGTON ISLAND...FORT PULASKI NATIONAL MONUMENT...
SAVANNAH BEACH...TYBEE ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3196 8112 3217 8098 3210 8082 3211 8084
      3209 8086 3208 8086 3207 8088 3205 8090
      3204 8089 3202 8088 3202 8084 3199 8084
      3195 8088 3194 8091 3189 8096
TIME...MOT...LOC 2013Z 291DEG 10KT 3201 8093
Special weather statement, Jun 26, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT WED JUN 26 2013

SCZ040-262045-
ALLENDALE-
421 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 445 PM EDT...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MILLETT...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MILLETT...AVERILL...AVERILL...MARTIN...BALDOCK...APPLETON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3316 8154 3314 8146 3311 8136 3311 8130
      3300 8137 3306 8157 3310 8161
TIME...MOT...LOC 2021Z 284DEG 11KT 3311 8155

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:03 PM EDTSpecial Weather StatementCHSCharleston27 min
Jun 26, 3:07 PM EDTSpecial Marine WarningCHS83 min
Jun 26, 3:23 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston67 min
Jun 26, 4:06 PM EDTSpecial Weather StatementCHSCharleston24 min
Jun 26, 4:34 PM EDTSpecial Weather StatementCHSCharleston26 min
Jun 26, 4:53 PM EDTSpecial Weather StatementCHSCharleston37 min
Jun 26, 4:57 PM EDTAreal Flood AdvisoryCHSCharleston93 min
Jun 26, 5:11 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston64 min
Jun 26, 5:20 PM EDTTornado WarningCHSCharleston40 min
Jun 26, 5:28 PM EDTSpecial Marine WarningCHS2 hr
Jun 26, 5:43 PM EDTSpecial Weather StatementCHSCharleston32 min
Jun 26, 5:54 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston66 min
Jun 26, 6:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper43 min
Jun 26, 6:03 PM EDTTornado WarningCHSCharleston, Dorchester42 min
Jun 26, 6:22 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton38 min
Jun 26, 6:28 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester62 min
Jun 26, 6:35 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston115 min
Jun 26, 6:49 PM EDTSpecial Marine WarningCHS116 min
Jun 26, 7:03 PM EDTSpecial Weather StatementCHSBerkeley27 min
Jun 26, 7:07 PM EDTSpecial Weather StatementCHSBeaufort38 min
Jun 26, 7:32 PM EDTSpecial Weather StatementCHSBerkeley28 min
Jun 26, 2:55 PM EDTSpecial Weather StatementCHSEvans, Tattnall35 min
Jun 26, 3:26 PM EDTSpecial Weather StatementCHSEvans, Long49 min
Jun 26, 3:37 PM EDTSevere Thunderstorm WarningCHSBryan, Evans, Liberty, Long, Tattnall38 min
Jun 26, 3:54 PM EDTSpecial Weather StatementCHSJenkins51 min
Jun 26, 4:00 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven45 min
Jun 26, 4:12 PM EDTSpecial Weather StatementCHSChatham48 min
Jun 26, 4:31 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham44 min
Jun 26, 4:36 PM EDTSpecial Weather StatementCHSMcIntosh39 min
Jun 26, 4:39 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven51 min
Jun 26, 5:00 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins30 min
Jun 26, 5:01 PM EDTSevere Thunderstorm WarningCHSLiberty, McIntosh44 min
Jun 26, 5:13 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty47 min
Jun 26, 5:47 PM EDTSevere Thunderstorm WarningCHSMcIntosh43 min
Jun 26, 6:25 PM EDTSevere Thunderstorm WarningCHSMcIntosh50 min

Nearby

Special Weather Statements in South Carolina, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.